MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB010, VOYANT 5MM FUSION 37CM, 6/BX; GEI

APPLIED MEDICAL RESOURCES EB010, VOYANT 5MM FUSION 37CM, 6/BX; GEI
Model Number EB010
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident device is anticipated to return.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Procedure performed: sleeve gastrectomy."during the sleeve gastrectomy case, while the surgeon was in the process of stomach mobilization the 5mm fusion voyant device didn't work properly.The handle got stuck in place after the surgeon grasped the tissue emitting a strange noise and couldn't be released anymore.To resolve this issue, the surgeon had to use another bipolar device to separate the stuck tissue and to remove the voyant.We have the sample defective, please advice.Normal status (healthy patient) - doing sleeve gastrectomy.Procedure was completed with competitor device 5 mm ligasure convidien.Standard laparoscopic technique.Applied medical trocar 3( 5mm optical ), 1( 11mm optical) (15mm optical).No pictures available, the device is with us.Thank you" patient status: no patient injury or illness associated with complaint event.Intervention: competitor device.
 
Event or Problem Description
Procedure performed: sleeve gastrectomy."during the sleeve gastrectomy case, while the surgeon was in the process of stomach mobilization the 5mm fusion voyant device didn't work properly.The handle got stuck in place after the surgeon grasped the tissue emitting a strange noise and couldn't be released anymore.To resolve this issue, the surgeon had to use another bipolar device to separate the stuck tissue and to remove the voyant.We have the sample defective, please advice.Normal status (healthy patient) - doing sleeve gratrectomy.Procedure was completed with competitor device 5 mm ligasure convidien.Standard laparoscopic technique.Applied medical trocar 3( 5mm optical ), 1( 11mm optical) (15mm optical).No pictures available, the device is with us.Thank you".Patient status: no patient injury or illness associated with complaint event.Intervention: competitor device.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed that complainant¿s experience of a locked handle.Engineering observed that the trigger lock, a metal component located at the bottom of the trigger, was bent.Based on the condition of the returned unit, the reported event was caused by deformation of the trigger lock, which is used to engage and disengage the trigger from the handle.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.

Brand Name
EB010, VOYANT 5MM FUSION 37CM, 6/BX
Common Device Name
GEI
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key8656173
Report Number2027111-2019-00459
Device Sequence Number2274537
Product Code GEI
UDI-Device Identifier00607915117856
UDI-Public(01)00607915117856(17)190211(30)01(10)1303414
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K141288
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/11/2019
Device Model NumberEB010
Device Catalogue Number101462801
Device Lot Number1303414
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/02/2019
Supplement Date Received by Manufacturer05/02/2019
Initial Report FDA Received Date05/30/2019
Supplement Report FDA Received Date09/23/2019
Patient Sequence Number1